Alert archive / Massachusetts / Freeze Watches in 2011
Freeze Watch 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this freeze watch at Oct 26, 2011, 3:41 PM EDT for 6 counties in Massachusetts; 5 counties in Rhode Island. It took effect at Oct 28, 2011, 4:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 26, 2011, 3:41 PM EDT (19:41 UTC)
- In effect from
- Oct 28, 2011, 4:00 AM EDT
- Expired
- Oct 27, 2011, 3:35 PM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Bristol County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 9 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze watch went out at Oct 26, 1:44 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Oct 26, 1:44 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 144 PM EDT WED OCT 26 2011 .SYNOPSIS... VERY WEAK LOW PRESSURE MOVES ACROSS SOUTHERN NEW ENGLAND WITH A FEW LIGHT RAIN SHOWERS/SPRINKLES AT TIMES. THE LOW WILL LEAVE A COLD FRONT STALLED SOUTH OF NEW ENGLAND TONIGHT. A SECOND LOW TRAVELING ALONG THE STALLED FRONT WILL BRING ADDITIONAL PERIODS OF PRECIPITATION THU/THU NIGHT AND THEN AGAIN POSSIBLY OVER THE WEEKEND. THE ATMOSPHERE MAY BE COLD ENOUGH OVER INTERIOR SOUTHERN NEW ENGLAND FOR SNOW OR A MIX OF RAIN AND SNOW THURSDAY EVENING AND AGAIN OVER THE WEEKEND...ESPECIALLY ACROSS THE HIGHER TERRAIN. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 130 PM UPDATE... MOST OF THE LIGHT RAIN SHOWERS/SPRINKLES WERE CONFINED TO SOUTHEAST NH/NORTHEAST MA EARLY THIS AFTERNOON. THIS ACTIVITY SHOULD EXIT THE REGION SHORTLY AND MUCH OF THE MID TO LATE AFTERNOON HOURS WILL BE DRY. HOWEVER...A BRIEF SPOT SPRINKLE/LIGHT SHOWER OR TWO CAN NOT BE RULED OUT FOR THE REMAINDER OF THE AFTERNOON. CLOUDY SKIES WILL HOLD HIGHS IN THE MID TO UPPER 40S ACROSS THE INTERIOR HIGH TERRAIN...TO MAINLY THE LOWER TO MIDDLE 50S ELSEWHERE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... TONIGHT... REMAINS OF WEAK SURFACE WAVE MOVE TO THE EAST. TRAILING FRONT WILL BE PARALLEL TO THE UPPER FLOW AND THUS STALL JUST SOUTH OF NEW ENGLAND. THE BULK OF THE LIGHT RAIN SHOULD MOVE OFF TO THE EAST EARLY NIGHT. BUT THE NEARBY STALLED FRONT MAY MAINTAIN SOME LOW LEVEL CONVERGENCE...SO WE KEPT CHANCE POPS OVER THE REGION FOR THE NIGHT. OF NOTE...THE GFS AND ECMWF...THE FORMER MORE THAN THE LATTER...DEVELOP A NORTHERLY AGEOSTROPHIC FLOW AT 850 MB AND 925 MB OVERNIGHT. THIS WOULD POINT TO COOL TEMPS TONIGHT...AND A TIGHTENING OF THE THERMAL GRADIENT NORTH OF THE STALLED FRONT. CONTINUED FAVORING A BLEND OF BIAS CORRECTED MOS. THURSDAY... UPPER TROUGH FROM THE NORTHERN PLAINS SWINGS OVER THE GREAT LAKES BY LATE THURSDAY...LED BY A 130 KNOT JET PROVIDING UPPER VENTING OVER SOUTHERN NEW ENGLAND. THIS DEVELOPS A NEW LOW PRESSURE WAVE ALONG THE STALLED FRONT TO OUR SOUTH...WHILE COLDER AIR DRAINS INTO INTERIOR NEW ENGLAND ON NORTH TO NORTHEAST WINDS. THIS DRAINAGE WILL BRING A STRONG TEMPERATURE RANGE ACROSS SOUTHERN NEW ENGLAND WITH WARMER TEMPS ALONG THE SOUTH COAST. 00Z NAM AND GFS BOTH SHOW STRONG ISENTROPIC LIFT MOVING IN FROM THE SOUTHWEST THURSDAY MORNING WITH 10-20 MB/HOUR LIFT IN A DEEP SATURATED COLUMN. THIS ALONG WITH THE UPPER VENTING SHOULD SUPPORT WIDESPREAD PCPN. WE USED A MODIFIED BLEND OF 21Z SREF AND 00Z GMOS TO CREATE THE POP GRIDS. NAM AND GFS ALSO AGREE ON STRONG FRONTOGENETIC FORCING MOVING THROUGH SOUTHERN NEW ENGLAND AROUND 00Z. IT IS ABOUT THIS TIME THAT THE SURFACE LOW PASSES TO OUR SOUTH AND DRAWS COLDER AIR SOUTH. 1000-850 MB THICKNESSES FALL BELOW 1300 METERS IN THIS AREA OF LIFT...WITH DEEPER 1000-500 MB THICKNESSES EITHER SIDE OF 5400 METERS. WHILE ALL THIS IS HAPPENING...THE SUN WILL BE SETTING. PUT IT ALL TOGETHER AND IT SUGGESTS THE RAIN WILL CHANGE TO SNOW IN AT LEAST SOME OF OUR FORECAST AREA TOWARD 00Z. SOUTHERN NH AND NORTHWEST MASSACHUSETTS WOULD BE MOST LIKELY...ESPECIALLY IN THE HIGHER ELEVATIONS. BASED ON BUFKIT SOUNDINGS FOR THURSDAY EVENING...THE FAVORED ELEVATIONS FOR ACCUMULATION WOULD BE AT OR ABOVE 1000 FEET IN SOUTHERN NH CLIMBING TO 2000 FEET OVER NORTHERN CONNECTICUT. FARTHER SOUTH AND EAST...THE NORTH-NORTHEAST WINDS OFF MASSACHUSETTS BAY AND ITS 58F WATER TEMPS SHOULD KEEP THE BOS-PVD COASTAL PLAIN AS RAIN. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... *** ACTIVE WEATHER PATTERN THIS PERIOD WITH THE POTENTIAL FOR ACCUMULATING SNOWFALL LATE THU/THU NIGHT IN THE HIGHER TERRAIN... THEN LOW PROBABILITY OF A SECOND STORM THIS WEEKEND *** OVERVIEW AND MODEL PREFERENCES... GUIDANCE REMAINS IN GOOD AGREEMENT ON THE TIMING AND SYNOPTIC STRUCTURE OF UPPER LVL TROF/SFC LOW MOVING ALONG STALLED BAROCLINIC ZONE S OF SNE AT THE BEGINNING OF THE LONG TERM. WHILE THERE IS GOOD AGREEMENT IN THE PATTERN...THE THERMAL STRUCTURE REMAINS SOMEWHAT IN QUESTION ATTM. STILL APPEARS THAT NAM REMAINS TOO COLD IN THE LLVLS...ALTHOUGH IT HAS ADJUSTED FOR THE 00Z RUN AND LEANS CLOSER TO THE GFS SOLN. GIVEN THIS...WILL STILL LEAN TOWARDS ECMWF/GFS TO HELP DEFINE P-TYPE FOR THIS EVENT. THE BRISK AND FAST MOVING WAVE SHOULD PUSH E OF SNE BY EARLY MORNING FRI...SO EXPECTING MOST PRECIP TO FINISH BY THIS POINT...WITH A FAIRLY STRONG /BY OCT STANDARDS/ 1020+ HIGH PRES DRAWING COOL AIRMASS OVER THE REGION FRI INTO EARLY SAT. THE WEEKEND SYSTEM IS STILL A BIT OF A QUESTION MARK ATTM AS THERE ARE MAJOR DIFFERENCES IN THE SYNOPTIC STRUCTURE AND THE THERMAL PROFILE BETWEEN ALMOST ALL MEMBERS OF THE LONG TERM GUIDANCE SUITE. HOWEVER...WITH 00Z OPNL GFS JUST COMING IN FOR THIS PERIOD THERE IS A TREND TOWARD THE CLOSER ECMWF SOLN. IN ESSENCE...ALTHOUGH STILL OUTSIDE THE BENCHMARK...THE NEW GFS IS MUCH CLOSER TO THE ECMWF THAN PREVIOUS RUNS. SHOULD THIS BECOME THE TREND /AND THE ECMWF HAS BEEN FAIRLY CONSISTENT WITH THIS FEATURE FOR WHAT ITS WORTH/ IMPACTS COULD INDEED BE GREATER THAN PREVIOUS FCSTS. ATTM...WILL NOT GO WITH ECMWF FULL STOP AS SATELLITE NOT CURRENTLY SAMPLING THE TROF THAT WOULD SPAWN IT. LIKELY LEAN TOWARD A BLEND WITH FOCUS ON ERN SNE WHICH WOULD HAVE THE BEST CHANCE OF SEEING THE GREATEST IMPACT. GIVEN THAT THIS FEATURE IS FAST MOVING...BY LATE SUN THE EFFECTS SHOULD HAVE MOVED WELL OFFSHORE WITH A SECOND COOL AND STRONG /AROUND 1025-1030 HPA/ HIGH PRES WILL BUILD IN INTO NEXT WEEK WITH COOL AND DRY CONDITIONS. DETAILS... THU NIGHT... OPEN WAVE PUSHING QUICKLY NE WILL CONTINUE TO INITIATE CYCLOGENESIS ALONG STALLED BAROCLINIC ZONE S OF SNE THROUGH THE OVERNIGHT HOURS. THE LOW IS CURRENTLY PROGGED TO PASS JUST S OF THE S SHORE WITH CLASSIC DEFORMATION BANDING AND WEAK TROWAL SCENARIO ALONG NRN PERIPHERY OF THE LOW. ISENTROPIC LIFT IS STRONG AS A RESULT AND THE ELY FLOW WILL CONTINUE TO PULL MARINE MOISTURE OVER THE REGION AS THE LOW PASSES. PREVIOUS FCST SUGGESTS QPF AROUND AN INCH BY SYSTEM END...AND THIS LOOKS QUITE REASONABLE GIVEN THE SETUP. THE PRIMARY ISSUE WITH THIS SYSTEM WILL BE P-TYPE...GIVEN H85 TEMPS AROUND -5C AND H92 TEMPS DROPPING FROM 0 TO -3C FROM 00Z TO 06Z IN NW MA AND SRN NH SUGGESTED BY GFS/ECMWF...SUSPECT ESPECIALLY REGIONS OF HIGHER TERRAIN TO HAVE ALREADY TURNED OVER TO -SN BY THE EVENING HOURS. THE RA/SN LINE WILL GRADUALLY PUSH S AND E WITH TIME AS THE UPPER TROF PIVOTS AND JUST TOUCHES NRN PORTIONS OF SNE DURING THIS PERIOD AND COOLER AIR IS DRAWN IN ON THE BACK SIDE OF THE EXITING LOW PRES. HOWEVER...ESPECIALLY S AND E OF ORH MARINE INFLUENCE UNDER ELY FLOW WILL LIKELY BE TOO WARM TO SEE A CHANGE OVER...SO NO ACCUM IS EXPECTED THERE. FRI INTO SAT AFTERNOON... LOW PRES EXITS RAPIDLY TO THE E EARLY FRI MORNING...SO FEEL THAT COOL DRY AIR WILL QUICKLY WORK ITS WAY OVER THE REGION WITH CLEARING SKIES. HIGH PRES ASSOCIATED WITH THIS COOL AIRMASS IS...AS MENTIONED BEFORE...QUITE STRONG FOR THIS TIME OF YEAR...SO FEEL THAT SUBSIDENCE GENERATED BY THIS FEATURE WILL BE ROBUST TO ALLOW FOR MOSTLY CLEAR CONDITIONS MUCH OF FRI AND FRI NIGHT. THE HIGH LOOKS TO CREST OVER THE REGION DURING THE OVERNIGHT HOURS AND WITH H92 TEMPS BETWEEN 0C TO +1C AN INVERSION COULD ALLOW TEMPS TO DROP BELOW FREEZING OVER MUCH OF THE REGION THAT NIGHT WITH RAD COOLING. DRY CONDITIONS PERSIST...ALTHOUGH WITH SOME CLOUDS BEGINNING TO STREAM OVER DURING MUCH OF THE DAY SAT. LATE SAT INTO SUN MORNING... MODELS STILL SUGGESTING POTENTIAL IMPACTS FROM A COASTAL SYSTEM DURING THIS PERIOD. AS MENTIONED IN THE MODEL DISCUSSION ABOVE...THERE CURRENT OPNL GFS HAS NOW ADJUSTED CLOSER TO THE MORE CONSISTENT /AND BIGGEST IMPACT PRODUCING/ ECMWF. WHILE THE GFS AND GEFS MEAN STILL PUSH THE LOW PRES E OF THE BENCHMARK...THIS CURRENT RUN IS CLOSER. WILL ADJUST FCST TOWARD THE ECMWF SOLN...BUT NOT GO FULL STOP ATTM GIVEN THERE IS SOME ISSUES STILL YET TO BE RESOLVED. IN EITHER CASE...IT IS ERN SNE THAT MAY SEE GREATEST POTENTIAL IMPACTS FROM THIS FEATURE...SO WILL STILL HIGHLIGHT THIS AREA. CURRENT THERMAL PROFILES SUGGEST THAT MORE OF THE AREA MAY SEE MEASURABLE -SN FROM THIS SYSTEM...ALTHOUGH S AND E PORTIONS OF THE FA WOULD LIKELY REMAIN ALL RAIN. THERE ALSO EXISTS THE POTENTIAL FOR STRONG NE WINDS WITH THIS SYSTEM SHOULD IT MAKE A CLOSE PASS...SEE THE COASTAL FLOOD SECTION BELOW FOR A BIT MORE INFORMATION ON ANOTHER POTENTIAL IMPACT. STILL WOULD LIKE TO HIGHLIGHT THAT THIS REMAINS A LOW CONFIDENCE FCST...AND AS SUCH WILL CONTINUE WITH ONLY HIGH CHANCE POPS AT BEST. SUN INTO EARLY NEXT WORK WEEK... EXITING STRONG SFC LOW WILL COMBINE WITH SEASONABLY STRONG HIGH PRES BUILDING IN FROM THE W TO CREATE COOL BRISK FLOW...USHERING IN COOL AIRMASS FOR LATE OCT. DRY CONDITIONS WILL PREVAIL...BUT TEMPS MAY REMAIN BELOW NORMALS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT REST OF THIS AFTERNOON...HIGH CONFIDENCE. VFR TODAY DESPITE MID CLOUD DECK AND A BRIEF SPOT SPRINKLE/SHOWER OR TWO. TONIGHT...HIGH CONFIDENCE. VFR CONDITIONS THIS EVENING SHOULD GIVE WAY TO MAINLY MVFR CONDITIONS LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. THIS A RESULT OF RAIN AND A LOWERING CLOUD DECK OVER SPREADING MUCH OF THE REGION FROM WEST TO EAST. BRIEF IFR CONDITIONS CAN/T BE RULE OUT TOWARDS 12Z. THURSDAY...HIGH CONFIDENCE IN MVFR TO IFR CONDITIONS IN RAIN AND LOW CLOUDS. WE MAY SEE A TRANSITION TO WET SNOW BETWEEN 21Z AND 00Z ACROSS THE ORH/MHT TERMINALS...BUT TIMING REMAINS UNCERTAIN. THURSDAY NIGHT...HIGH CONFIDENCE. MVFR-IFR CONDITIONS EXPECTED FOR THE FIRST PART OF THE EVENING IN RAIN AND WET SNOW. THE RAIN SHOULD TRANSITION TO WET SNOW ACROSS MOST OF THE INTERIOR...PERHAPS EVEN CHANGING TO SNOW AT THE BOS/PVD TERMINALS BEFORE ENDING. CONDITIONS THEN IMPROVE TO VFR AFTER MIDNIGHT AS DRIER AIR WORKS IN FROM THE WEST. KBOS TERMINAL...HIGH CONFIDENCE. VFR CONDITIONS THROUGH THE EVENING. RAIN DEVELOPS LATE THIS EVENING OR AFTER MIDNIGHT LOWERING CONDITIONS TO MVFR THRESHOLDS. MVFR-IFR CONDITIONS IN RAIN AND LOW CLOUDS EXPECTED FOR THU/THU EVENING. THE RAIN MAY END AS A BRIEF PERIOD OF WET SNOW THU EVENING...WITH CONDITIONS THEN IMPROVING TO VFR AFTER MIDNIGHT. OUTLOOK...FRIDAY THROUGH SUNDAY... FRIDAY INTO SATURDAY AFTERNOON... HIGH CONFIDENCE VFR WITH HIGH PRESSURE BUILDING OVER THE REGION. LATE SATURDAY INTO EARLY SUNDAY... LOW CONFIDENCE. A COASTAL STORM MAY IMPACT THE REGION WITH IFR/MVFR. HOWEVER...THERE IS A LARGE DISCREPANCY ON WHERE THE TRACK OF THE STORM WILL BE WHICH WILL HAVE IMPACTS ON THE FINAL CATEGORIES AND WINDS. LATTER PART OF THE DAY SUNDAY... COASTAL STORM WILL BE SHIFTING E WITH TIME REGARDLESS OF ITS FINAL TRACK. THEREFORE...IF IFR/MVFR THE TREND WILL BE TO LIFT TO VFR WITH TIME. && .MARINE... TODAY... SEAS HAVE DIMINISHED ACROSS THE EASTERN OUTER-WATERS THIS MORNING SO HAVE ALLOWED SCA TO EXPIRE. INCREASING SOUTHWEST WINDS WILL DEVELOP ACROSS OUR SOUTHERN WATERS THIS AFTERNOON...SO SCA WILL REMAIN IN EFFECT FOR THE SOUTHERN OUTER-WATERS. TONIGHT... COLD FRONT STALLS SOUTH OF THE WATERS. WINDS BECOME NORTHEAST ACROSS THE COASTAL WATERS...BUT LESS THAN 15 KNOTS. SEAS OF 5 FEET OR HIGHER WILL LINGER OVER THE SOUTHERN OUTER WATERS. THURSDAY... LOW PRESSURE MOVES EAST ALONG THE STALLED FRONT. WINDS ACROSS THE WATERS WILL INCREASE FROM THE NORTHEAST WITH FREQUENT GUSTS AROUND 25 KNOTS. SEAS WILL ALSO BUILD WITH 5-6 FOOT HEIGHTS OVER THE OUTER WATERS. OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY... THURSDAY NIGHT... GALES POSSIBLE OVER SOUTHERN WATERS AS LOW PRES EXITS TO THE E. SEAS ABOVE 5 FT ACROSS ALL WATERS. FRIDAY...SEAS GRADUALLY RESIDE TO BELOW 5 FT BY LATE DAY FRIDAY ALTHOUGH A FEW WIND GUSTS MAY REACH 25 KT. SATURDAY INTO SUNDAY... LOW CONFIDENCE IN THE FORECAST FOR THIS PERIOD. A COASTAL STORM MAY AFFECT THE WATERS DURING THIS PERIOD BUT UNCERTAIN ON THE TRACK. IF THE STORM TRACKS CLOSER...NE WINDS MAY REACH GALES WITH VERY ROUGH SEAS. IF THE STORM TRACKS FURTHER EAST...WINDS AND SEAS MAY REMAIN MOSTLY BELOW SCA UNTIL SUNDAY AS WINDS TURN MORE NW...AND MAY INCREASE TO SCA REGARDLESS OF THE TRACK. && .TIDES/COASTAL FLOODING... VERY HIGH ASTRONOMICAL TIDES COMING UP THURSDAY AND INTO THE WEEKEND. THIS COMBINED WITH FRONTAL WAVE LIKELY PASSING SOUTH OF NEW ENGLAND THURSDAY/THU NIGHT WITH INCREASING NE WINDS WILL INCREASE THE RISK OF MINOR COASTAL FLOODING ACROSS THE EASTERN MA SHORELINE. MEDIUM TO HIGH PROBABILITY OF MINOR COASTAL FLOODING FOR SUCCESSIVE HIGH TIDE CYCLES FROM THURSDAY INTO FRIDAY AFTERNOON. LOW PROB FOR LOW-END MODERATE COASTAL FLOODING. POTENTIAL FOR MODERATE COASTAL FLOODING THIS WEEKEND WILL DEPEND ON STORM TRACK WHICH IS HIGHLY UNCERTAIN AT THIS TIME. WILL CONTINUE TO MONITOR STORM TRACK CLOSELY. && .CLIMATE... THE IDEA OF MEASURABLE SNOW IN THE FORECAST MAY GENERATE AN EXCLAMATION POINT...BUT OCTOBER 27 IS NOT THE EARLIEST. THAT DISTINCTION BELONGS TO OCTOBER 10 1979 AND OCTOBER 8 1988. EARLIEST MEASURABLE SNOW BOS ... 0.2 OCTOBER 10 1979 PVD ... 2.5 OCTOBER 10 1979 BDL ... 1.7 OCTOBER 10 1979 ORH ... 0.4 OCTOBER 8 1988 A 70-YEAR STUDY OF KEENE DATA PERFORMED IN THE MID 1990S SHOWED AN EARLIEST DATE OF MEASURABLE SNOW DATE ON OCTOBER 13 1934. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR ANZ255-256. && SYNOPSIS...WTB/DOODY NEAR TERM...FRANK SHORT TERM...WTB LONG TERM...DOODY AVIATION...FRANK/DOODY MARINE...FRANK/WTB/DOODY TIDES/COASTAL FLOODING...WTB/DOODY CLIMATE...WTB
Hazardous weather outlook, Oct 26, 4:03 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 403 AM EDT WED OCT 26 2011 CTZ002>004-MAZ005-006-010>014-017-018-020-021-026-NHZ012-RIZ001>008- 270815- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 403 AM EDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ002>004-008-009-NHZ011-015-270815- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 403 AM EDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MODERATE PROBABILITY THAT WINTER WEATHER ADVISORIES MAY BE NEEDED FOR SNOWFALL LATE THURSDAY INTO THURSDAY NIGHT ESPECIALLY ACROSS HIGHER TERRAIN OF NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-015-016-019-022>024-270815- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 403 AM EDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A MODERATE TO HIGH PROBABILITY OF MINOR COASTAL FLOODING ALONG THE EASTERN MASSACHUSETTS SHORELINE DURING SUCCESSIVE HIGH TIDE CYCLES FROM THURSDAY INTO FRIDAY AFTERNOON. THERE IS THE POSSIBILITY OF COASTAL FLOODING AGAIN THIS WEEKEND...WHICH IS DEPENDENT ON THE FINAL TRACK OF A COASTAL STORM LATE SATURDAY INTO SUNDAY. SHOULD THE LOW TRACK CLOSER TO SHORE THERE IS THE CHANCE FOR MORE SIGNIFICANT FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-270815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 403 AM EDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE CHANCE FOR A BRIEF PERIOD OF NORTHERLY GALE FORCE WINDS LATE THURSDAY NIGHT ESPECIALLY OVER THE SOUTHEASTERN WATERS. THERE IS A SECOND CHANCE FOR NORTHEASTERLY GALES SATURDAY INTO SATURDAY NIGHT IF A STORM TRACKS CLOSE TO THE COAST...BUT THIS IS A LOW CONFIDENCE FORECAST AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:10 AM EDT | Small Craft Advisory | BOX | 11 hr | |
| Oct 26, 3:35 PM EDT | Coastal Flood Advisory | BOX | Barnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk | 22 hr |
| Oct 26, 3:38 PM EDT | Gale Watch | BOX | 13 hr | |
| Oct 26, 3:38 PM EDT | Small Craft Advisory | BOX | 51 hr |
Nearby
Freeze Watches in Massachusetts, 2011Freeze Watches in Rhode Island, 2011Every freeze watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.